Hostname: page-component-7d684dbfc8-8ckrc Total loading time: 0 Render date: 2023-09-24T12:13:20.611Z Has data issue: false Feature Flags: { "corePageComponentGetUserInfoFromSharedSession": true, "coreDisableEcommerce": false, "coreDisableSocialShare": false, "coreDisableEcommerceForArticlePurchase": false, "coreDisableEcommerceForBookPurchase": false, "coreDisableEcommerceForElementPurchase": false, "coreUseNewShare": true, "useRatesEcommerce": true } hasContentIssue false

On Some Explicit Constructions of Finsler Metrics with Scalar Flag Curvature

Published online by Cambridge University Press:  20 November 2018

Xiaohuan Mo*
Key Laboratory of Pure and Applied Mathematics, School of Mathematical Sciences, Peking University, Beijing 100871, China
Changtao Yu*
School of Mathematical Sciences, South China Normal University, Guangzhou 510631, China
Rights & Permissions [Opens in a new window]


Core share and HTML view are not possible as this article does not have html content. However, as you have access to this content, a full PDF is available via the ‘Save PDF’ action button.

We give an explicit construction of polynomial (of arbitrary degree) $(\alpha ,\,\beta )$-metrics with scalar flag curvature and determine their scalar flag curvature. These Finsler metrics contain all nontrivial projectively flat $(\alpha ,\,\beta )$-metrics of constant flag curvature.

Research Article
Copyright © Canadian Mathematical Society 2010


This work is supported by the National Natural Science Foundation of China 10471001.


[1] Berwald, L., Untersuchung der Krümmung allgemeiner metrischer Räume auf Grund des in ihnen herrschenden Parallelismus. Math. Z. 25(1926), 40–73. doi:10.1007/BF01283825Google Scholar
[2] Berwald, L., Parallelübertragung in allgemeinen Räumen. Atti Congr. Intern. Mat. Bologna 4(1928), 263–270.Google Scholar
[3] Chen, X., Mo, X. and Shen, Z., On the flag curvature of Finsler metrics of scalar curvature. J. London Math. Soc. 68(2003), 762–780. doi:10.1112/S0024610703004599Google Scholar
[4] Chern, S. S. and Shen, Z., Riemann–Finsler geometry. Nankai Tracts in Mathematics 6,World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2005.Google Scholar
[5] Li, B. and Shen, Z., On a class of projectively flat Finsler metrics with constant flag curvature. Internat. J. Math. 18(2007), 749–760. doi:10.1142/S0129167X07004291Google Scholar
[6] Mo, X., A global classification result for Randers metrics of scalar curvature on closed manifolds. Nonlinear Analysis, 69(2008), 2996-3004. doi:10.1016/ Scholar
[7] Mo, X. and Shen, Z., On negatively curved Finsler manifolds of scalar curvature. Canad. Math. Bull. 48(2005), 112–120.Google Scholar
[8] Mo, X., Shen, Z. and Yang, C., Some constructions of projectively flat Finsler metrics. Sci. China Ser. A 49(2006), 703–714. doi:10.1007/s11425-006-0703-7Google Scholar
[9] Shen, Z., Differential Geometry of Spray and Finsler Spaces. Kluwer Academic Publishers, 2001.CrossRefGoogle Scholar
[10] Shen, Z., Projectively flat Randers metrics with constant flag curvature. Math. Ann. 325(2003), 19–30. doi:10.1007/s00208-002-0361-1Google Scholar
[11] Shen, Z., On some projectively flat (Finsler) metrics.»zshen/Research/papers/, 2005.Google Scholar